Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 2, 2012Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 2, 2012, 4:48 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 4:48 PM CDT (21:48 UTC)
Expired
Apr 2, 2012, 5:15 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-170 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS84 KTSA 022148
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT MON APR 2 2012

OKZ049-053-022215-
CHOCTAW OK-PUSHMATAHA OK-
448 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHERN PUSHMATAHA

AT 447 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 5 MILES NORTHEAST OF SOBOL TO 5 MILES SOUTHWEST 
OF BOSWELL...MOVING NORTHWEST AT 25 MPH. THE STRONGEST STORMS WERE 
LOCATED NEAR AND WEST OF BOSWELL...AND ALSO NEAR RATTAN. 

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RATTAN...CLOUDY...ANTLERS...KELLOND...SNOW...KOSOMA AND MOYERS.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND 
GUSTS TO 40 MPH...BOTH IN AND NEAR THE THUNDERSTORMS. RESIDENTS IN 
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER 
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3390 9556 3393 9559 3388 9569 3389 9575
      3387 9577 3393 9593 3412 9594 3416 9598
      3417 9578 3435 9579 3452 9504 3424 9506
      3423 9514 3395 9515 3394 9517 3395 9522
      3388 9526 3386 9542
TIME...MOT...LOC 2147Z 150DEG 23KT 3424 9523 3402 9595

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:14 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 2, 3:14 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON APR 2 2012

.DISCUSSION...
IN THE VERY NEAR TERM...SEVERE THUNDERSTORM WATCH FOR PUSHMATAHA
AND CHOCTAW COUNTIES UNTIL 7 PM. LINEAR MCS CONTINUES TO PUSH
NORTH ACROSS EAST TEXAS/LOUISIANA AND WILL BE MOVING NORTH OF THE
RED RIVER IN THE NEXT HOUR OR TWO. CONSIDERABLY STRONGER CAP
PRESENT OVER ROUGHLY NORTHERN 2/3 OF THE FORECAST AREA AND
NORTHWARD PROGRESS OF COMPLEX WILL BE INHIBITED BY THIS. THIS
OFFERS THE BEST CHANCE OF ANY STORMS THIS EVENING AND AS
MENTIONED...EXPECT DECREASE IN INTENSITY AS IT ENCOUNTERS STRONGER
CAP. AN MCV ASSOCIATED WITH THIS WILL CONTINUE TO DRIFT NE AND
WILL THUS CONTINUE A SMALL THREAT INTO NW ARKANSAS OVERNIGHT.

LATER THIS AFTERNOON...STORMS SHOULD BEGIN TO DEVELOP NEAR DRY
LINE/COLD FRONT ACROSS FAR WESTERN OK. INCREASINGLY MERIDIONAL
UPPER FLOW WILL KEEP THE BRUNT OF THIS TO OUR WEST. SOME VEERING
OF LOW/MID LEVEL WINDS IS EXPECTED TOWARD MORNING...POSSIBLY
ALLOWING SOME ACTIVITY TO MAKE A RUN AT WESTERN COUNTIES. OVERALL
THOUGH THE FORECAST WILL DOWNPLAY THIS AS BETTER CHANCES WILL
ARRIVE TUESDAY AND ESPECIALLY TUESDAY NIGHT AS THE UPPER LOW TO
THE WEST WANDERS EAST. FORECAST INSTABILITY AND DEEP LAYER SHEAR
SUGGEST SEVERE THREAT MAY BE QUITE MINIMAL.

UPPER LOW WILL GRADUALLY MOVE AWAY FROM THE AREA MID WEEK WITH
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUING INTO
WEDNESDAY AND POSSIBLY THURSDAY IN EASTERN AREAS. NEXT CHANCE OF
STORMS WILL BE HERE IN TIME FOR THE WEEKEND AS A STRONG SYSTEM
MOVES ACROSS NORTHERN PLAINS AND PUSHES COLD FRONT SOUTH. MAY
ACTUALLY SEE BELOW NORMAL DAYTIME TEMPS EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  75  57  74 /  30  70  60  40
FSM   65  80  61  77 /  40  50  70  50
MLC   65  76  56  77 /  20  70  50  20
BVO   64  77  54  74 /  30  60  60  40
FYV   62  77  55  73 /  20  50  80  50
BYV   62  79  58  73 /  20  40  80  60
MKO   65  75  57  74 /  20  60  60  40
MIO   65  78  58  73 /  20  50  70  50
F10   65  75  58  75 /  30  70  50  20
HHW   64  77  59  79 /  40  70  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Apr 2, 1:00 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON APR 2 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON APR 2 2012

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON SOUTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...MID AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE ONGOING ACROSS PARTS OF EAST CENTRAL TEXAS AND
INTO NORTHERN LOUISIANA EARLY THIS AFTERNOON...IN ASSOCIATION WITH
AN UPPER LEVEL DISTURBANCE MOVING NORTHWARD. THE THUNDERSTORMS
WILL LIKELY MOVE INTO PARTS OF SOUTHEAST OKLAHOMA AND POSSIBLY
WEST CENTRAL ARKANSAS BY MID TO LATE AFTERNOON. DESPITE RATHER
MODEST DEEP LAYER SHEAR...INSTABILITY IS HIGH ENOUGH TO SUPPORT A
SEVERE WEATHER THREAT THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING HOURS. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO BE A
CONCERN.

IN ADDITION TO THE THUNDERSTORM THREATS THIS AFTERNOON...WINDS
WILL GUST TO 25 MPH ACROSS PARTS OF NORTHEAST OKLAHOMA INTO THE
VERY EARLY EVENING HOURS. THE WINDS WILL COMBINE WITH ABOVE
NORMAL TEMPERATURES TO YIELD A LIMITED FIRE DANGER THROUGH THE
AFTERNOON.

LATE TONIGHT...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A FRONT ACROSS WESTERN OKLAHOMA AND INTO WESTERN KANSAS...AND
SOME OF THIS ACTIVITY MAY APPROACH FAR NORTHEAST OKLAHOMA. THERE
IS SOME UNCERTAINTY AS TO WHETHER THESE STORMS WILL MAKE IT THIS
FAR EAST...BUT IF THEY DO...VERY LARGE HAIL TO GOLFBALL SIZE WILL
BE THE MAIN HAZARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE TUESDAY AS A SLOW MOVING UPPER
LEVEL LOW PRESSURE SYSTEM MOVES INTO THE PLAINS. STORMS WILL FORM
EARLY IN THE DAY TO OUR WEST ALONG BOUNDARIES AND THEN SPREAD
INTO THE REGION LATER IN THE DAY. A LIMITED SEVERE WEATHER THREAT
IN THE FORM OF LARGE HAIL AND DAMAGING WINDS WILL EXIST. A
WIDESPREAD ORGANIZED SEVERE EVENT IS NOT EXPECTED.

THE BULK OF THE THUNDERSTORM ACTIVITY WILL GRADUALLY COME TO AN
END FROM WEST TO EAST WEDNESDAY. A FEW ISOLATED STORMS ARE
POSSIBLE BENEATH THE UPPER LOW THURSDAY. ANOTHER FRONT WILL BRING
ANOTHER CHANCE FOR THUNDERSTORMS LATE IN THE WEEK...ESPECIALLY BY
NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 2, 4:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT MON APR 2 2012

OKZ053-022145-
CHOCTAW OK-
420 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 419 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF BOSWELL TO 4 MILES SOUTHEAST OF
RAYMOND GARY STATE PARK...MOVING NORTH AT 35 MPH. THE STRONGEST
STORM WAS LOCATED NEAR THE RED RIVER...SOUTH OF BOSWELL.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...RAYMOND
GARY STATE PARK...GOODLAND...FORT TOWSON...SAWYER...HUGO...SOPER...
HUGO LAKE STATE PARK...BOSWELL...MESSER AND KENT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3387 9584 3394 9594 3412 9594 3415 9598
      3416 9515 3395 9515 3395 9522 3388 9526
      3388 9533 3387 9534 3387 9551 3389 9551
      3388 9555 3393 9559 3388 9569 3389 9575
      3386 9577
TIME...MOT...LOC 2119Z 158DEG 28KT 3391 9585 3396 9521
Special weather statement, Apr 2, 4:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT MON APR 2 2012

OKZ049-053-022215-
CHOCTAW OK-PUSHMATAHA OK-
448 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHERN PUSHMATAHA

AT 447 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF SOBOL TO 5 MILES SOUTHWEST
OF BOSWELL...MOVING NORTHWEST AT 25 MPH. THE STRONGEST STORMS WERE
LOCATED NEAR AND WEST OF BOSWELL...AND ALSO NEAR RATTAN.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RATTAN...CLOUDY...ANTLERS...KELLOND...SNOW...KOSOMA AND MOYERS.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...BOTH IN AND NEAR THE THUNDERSTORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3390 9556 3393 9559 3388 9569 3389 9575
      3387 9577 3393 9593 3412 9594 3416 9598
      3417 9578 3435 9579 3452 9504 3424 9506
      3423 9514 3395 9515 3394 9517 3395 9522
      3388 9526 3386 9542
TIME...MOT...LOC 2147Z 150DEG 23KT 3424 9523 3402 9595

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:20 PM CDTSpecial Weather StatementTSAChoctaw25 min
Apr 2, 5:34 PM CDTSpecial Weather StatementTSALatimer, LeFlore26 min
Apr 2, 5:43 PM CDTSpecial Weather StatementTSALeFlore32 min
Apr 2, 6:55 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee, Okmulgee50 min
Apr 2, 6:03 PM CDTSpecial Weather StatementTSASebastian27 min
Apr 2, 6:14 PM CDTSpecial Weather StatementTSASebastian31 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.